MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA UNIQUE SILICONE PILOT BALLOON SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA UNIQUE SILICONE PILOT BALLOON SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Catalog Number 105300-000040
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Pain (1994)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: " i have taken care of a 15 year old boy twice, both times using an lma for under an hour.On both occasions the patient complained of significant throat pain for several days post operatively.Based on his first experience, the second time i cared for him i sized down to a '3, underinflated the cuff, lubricated generously and neither time was there any difficulty in placing the lma or blood on it when removed to indicate any trauma.He has lost 6 lbs since surgery as he is unable to swallow." photo shows erythema at the back of the throat.Additional information: "the patient is a 15 yr old male, 5' 7" 150 lbs no significant medical history.I referred the patient to an ent for evaluation on post op day 6.The ent placed the patient on a course of steroids and pain medication.It is now one week after treatments initiated by the ent and patient's throat pain has resolved.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
LMA UNIQUE SILICONE PILOT BALLOON SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY (M) SDN. BHD
lot 19 , jalan hi-tech 3
zon industri fasa 1, kulim hi-tech park
kulim kedah 09090
MY   09090
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20924811
Report Number3009307931-2024-00035
Device Sequence Number17404091
Product Code CAE
UDI-Device Identifier15060112319362
UDI-Public(01)15060112319362(11)240203(17)270202(10)11F24A0286(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number105300-000040
Device Lot Number11F24A0286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale